Transportation Rates and Plant Location in Oligopolistic Competition with Sequential Entry
Guang-Meei Doris Cheng and
Yeung-Nan Shieh ()
The Journal of Real Estate Finance and Economics, 1995, vol. 11, issue 1, 65-75
Abstract:
This paper examines the impact of quantity-discounted transportation rates on location patterns of oligopolistic competition with sequential entry. When transportation rates are constant, Hwang and Mai (1990) show that the entrant locate at the same point as the existing firms if the production function exhibits constant returns to scale. The entrant will locate farther away from (closer to) the market than the existing firms do if the production function exhibits increasing (decreasing) returns to scale. This paper shows that Hwang and Mai's results need not hold when transportation rates are a function of quantity shipped and distance traveled. Copyright 1995 by Kluwer Academic Publishers
Date: 1995
References: Add references at CitEc
Citations:
There are no downloads for this item, see the EconPapers FAQ for hints about obtaining it.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:kap:jrefec:v:11:y:1995:i:1:p:65-75
Ordering information: This journal article can be ordered from
http://www.springer. ... ce/journal/11146/PS2
Access Statistics for this article
The Journal of Real Estate Finance and Economics is currently edited by Steven R. Grenadier, James B. Kau and C.F. Sirmans
More articles in The Journal of Real Estate Finance and Economics from Springer
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().